Page 1 of 81 1231151 ... LastLast
Results 1 to 10 of 829

Thread: Mirtazapine effects & mood gym *SU Trigger*

Hybrid View

Previous Post Previous Post   Next Post Next Post
  1. #1

    Mirtazapine effects & mood gym *SU Trigger*

    Hi all first post here.

    Finally had enough with feeling down and have constantly had sucidial thoughts in my head almost everyday,so I went to see the Dr's who put me on sertraline 50mg and I made an appointment with a wellness councillor.

    The wellness councillor said I have aniexty and depression and could do with talking to somebody and that the doc should up my meds to 100mg to open up more?.

    That was 7 weeks ago I don't feel like the sertraline has done anything I'm still having lots of negative thoughts,lying awake at night crying etc,so much so I rang the wellness people up again to find out when my appointment would be only to be told it could be 6-8 months!

    I've since been bk doctors who's switched me to Mirtazapine 15mg and lowered the sertraline to 50mg.

    The Mirtazapine first time I took it from completely knocked me out! I've struggled the last few days to the point I feel like a zombie and detached even more,also strange dreams and very sensitive to sounds especially when out dog suddenly barks.

    Does the drowsiness wear off? It makes me want to do nothing! Also the doc recommended a site called mood gym but it's £40 has anyone used it?

    Sorry about the long post
    Last edited by Paula; 25-07-18 at 08:04 AM. Reason: Added trigger warning as per DWD policy

  2. #2
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    55,166
    Hi John and welcome. First off, Iíve added a trigger warning to your thread. Itís absolutely nothing to worry about, we just need to make sure that other members have the opportunity to avoid any threads that may be triggering for them

    I am very concerned that your counsellor has given you a Ďdiagnosisí and Ďadvisedí you wrt to medication. These are things ONLY a medically trained person ie a doctor should advise you of. This could amount to malpractice on behalf of your counsellor.

    Yes, the mirtazapine will absolutely make you drowsy. Itís a side effect the majority of people will suffer from. However, the drowsiness should ease to a manageable level after a few weeks. If it doesnít, definitely discuss it with your doctor.
    The purpose of life is not to be happy. It is to be useful, to be honorable, to be compassionate, to have it make some difference that you have lived and lived well.

  3. #3
    Boss Lady ;) Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    101,748
    Hi and welcome to DWD!
    If the drowsiness is too hard then maybe try taking it at night - it's when I take mine - but always best to check with your dr.
    Do a little of something that makes you happy every day!


  4. #4
    Head Groundskeeper OldMike's Avatar
    Join Date
    Nov 2015
    Location
    Off his tree in Manchester UK
    Posts
    15,630
    Hi John

    I'm on Sertraline and it took a couple of months before I started to get the benefit.

    It's a case of just getting the right meds as we are all different. You need to give the change of meds a few weeks and if the drowsiness doesn't wear off and/or you're not getting any benefits you should go back to your doctor.
    74 and counting, less of the "Old" call me "Mike" - The worst Christmas Joker 2018 & 2019
    ~~~ Please check out the latest QUIZ (Fun and Games > Quiz) I'm sure you'll find it fun. ~~~

  5. #5
    Thanks for the replies.

    I've been taking the Tabs at night just finding it hard to wake up the next day.

    Has anyone tried the mood gym? doctor mentioned something to do with cbt? or could anyone recommend any other things i could try? at abit of a loss at the moment when i was told i could be waiting 6-8 months to talk to somebody,it felt like there wasn't much point in going if it was going to take that long

  6. #6
    Librarian and chief holder of antiquities and biscuits Jaquaia's Avatar
    Join Date
    Sep 2014
    Location
    East Riding of Yorkshire
    Posts
    22,846
    Try speaking to your local MIND, they often run courses to help you learn to deal with things. Also check if your area runs something called a recovery college.
    TÍn pŽrdu, jham‚i sŽ rŽcŰbro

  7. #7
    Boss Lady ;) Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    101,748
    I haven't used mood gym. I know it used to be recommended a lot, but I'd be cautious at spending that amount of money. You could try some of the free mindfulness and meditations on you tube to try.
    Do a little of something that makes you happy every day!


  8. #8
    Hi John the lower doses of mirtazapine will cause sedation until you get used to them. I’ve been taking 45mg for a long time and they work well for me. Ive just enrolled with mood gym as I am experiencing panic attacks and so far it looks promising.

  9. #9
    Right I've been taking mirtazapine for just over a week now and the drowsiness is starting to wear off some mornings it's still a struggle and everynight I've been having strange dreams.

    I'm in two minds about mood gym due to the cost things are tight as I'm currently off work.Can anyone recommend CBT therapy that's free to try? I'm worried that when I go back doctors it'll look like I've not been doing anything

    It'll be almost 2 months tomorrow since I saw a wellness councillor and it just feels like I'm stuck.Not sure what to do at the moment

  10. #10
    Thanks for the replies I've looked into the recover program but there's nothing at this time.

    My boss has started to put a bit of pressure on me by suggesting maybe I go private but I've no idea how much that would cost,it's not helping as it's adding to the pressure that I'm going nowhere by sitting here waiting . I've stopped all communication with all my friends as I'm embarrassed and don't want to talk to them when I'm feeling down

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •